[Skip to Content]
[Skip to Content Landing]
Article
November 1936

PHILADELPHIA DERMATOLOGICAL SOCIETY

Arch Derm Syphilol. 1936;34(5):924-929. doi:10.1001/archderm.1936.01470170172024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Dermatitis Medicamentosa Due to Barbiturate. Presented by Dr. John B. Ludy.

H. J., a woman aged 37, presents an outbreak of small papules on a purpuric background. She states that she took sleeping tablets (dial) after a severe emotional upset. Four days ago a generalized pruritic eruption appeared suddenly. The patient's skin is purplish in cold weather. There is no history of rheumatic fever, tuberculosis or other infections. There is marked dental sepsis.

DISCUSSION

Dr. Marion B. Sulzberger, New York: I think that one of the main things to remember about eruptions due to drugs is that they can take all forms, no matter what the drug is that causes them. The typical eruptions are only those which are most frequently caused by one certain drug. In other words, while the most common eruption due to phenolphthalein is the fixed eruption, that drug does not necessarily cause only fixed eruptions.

First Page Preview View Large
First page PDF preview
First page PDF preview
×